MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; 13MM HUM STM TRL

EXACTECH, INC. EQUINOXE; 13MM HUM STM TRL
Catalog Number 321-01-13
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): 301-01-13, 6648169 - broach 13mm *no information provided.
 
Event or Problem Description
As reported, the surgeon was performing a rtsa.The selected trial for the stem was a size 13.When it was time for the trials, he reduced the shoulder and thought it was too tight.He decided to redo the humeral cut.He passed the reamer, then the broaches, then the trial stem & then performed the trials once again.He again, thought it was too tight, he wanted to redo the cut again.This time he only passed the reamer size 13.He wanted to implant a final stem size 13 according to first two trials previously performed.He failed to correctly place the stem and it was stuck higher than the planned cut.The surgeon removed the size 13 stem and used a size 11 stem instead.The surgeon suspects that the exactech trial size 13 stem does not match with a 13 size definitive implant.The size 11 implant was adequate to the patient.No consequences for the patient.Devices to be returned.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
(h3) the most likely cause for the reported event is that the humerus was not reamed or broached to the correct depth or there was something in the humeral canal preventing the device from fully seating.Additional contributing factors may have been aggressive reaming of the humeral canal or hard bone which may have prevented the cortical bone from being able to compress sufficiently upon impaction of the definitive humeral stem to fully seat the implant.However, this cannot be confirmed from the provided information.

Brand Name
EQUINOXE
Common Device Name
13MM HUM STM TRL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11076063
Report Number1038671-2020-00665
Device Sequence Number2586407
Product Code LXH
UDI-Device Identifier10885862086846
UDI-Public10885862086846
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-01-13
Device Lot Number113981004
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR